Heavy Rain, Stanton
- When
- August 4, 10:00 PM CST to August 5, 12:00 PM CST
- Where
- Stanton County, Manter
- Reported by
- Trained Spotter
- Coordinates
- 37.520, -101.880
Rainfall of 3.00 was reported.
Thunderstorms produced heavy rainfall overnight.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Thunderstorms produced heavy rainfall overnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 4, 2:52 PM CST, 7 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 352 PM CDT WED AUG 4 2010 .DISCUSSION... DAYS 1-2... A THUNDERSTORM OR TWO COULD VENTURE INTO FAR SW KS THIS EVENING FROM CO/NM. BUT ONCE THIS ACTIVITY LEAVES THE ENVIRONMENT THAT NURTURED IT (ELEVATED HEATING ON THE RATON MESA), IT SHOULD DIMINISH RAPIDLY. THE SFC FRONT WAS ALMOST THROUGH BARBER COUNTY AS OF 21 UTC. OTHERWISE, WITH A SFC FRONT SOUTH OF OUR FCST AREA, VERY LIMITED CAPE, ABSENCE OF A LOW LEVEL JET AND LITTLE IN THE WAY OF FORCING WITH THE HIGH LEVEL JET, THUNDERSTORM CHANCES SEEM VERY LOW TONIGHT. TEMPERATURES SHOULD ACTUALLY COOL WELL INTO THE 60S GIVEN THE LIGHT WINDS. THE MID TO UPPER LEVEL FLOW IS PROGGED TO TURN WEST-NORTHWESTERLY ON THURSDAY AND PERSIST INTO FRIDAY. THIS IS THE MOST FAVORABLE PATTERN IN EARLY SUMMER FOR MCS ACTIVITY TO ROLL OFF THE HIGH PLAINS INTO OUR FCST. HOWEVER, WITH LATE-SUMMER TOASTY UPPER LEVEL TEMPERATURES, SURFACE BASED CAPE VALUES WILL REMAIN VERY LOW ACROSS OUR FCST AREA. SOME SHOWER/THUNDERSTORM ACTIVITY WILL PROBABLY DEVELOP TO OUR WEST AND THEN MOVE INTO OUR FCST AREA IN A WEAKENED STATE THURSDAY AFTERNOON AND EVENING. ALSO, A WARM ADVECTION PATTERN WILL DEVELOP THURSDAY NIGHT WITH LOW-LEVEL THETA-E ON THE RISE. GIVEN THE AFOREMENTIONED FAVORABLE FLOW REGIME, THUNDERSTORMS CERTAINLY CANNOT BE RULED OUT, BUT WIDESPREAD HEAVY RAIN IS NOT ANTICIPATED. SURFACE BASED CAPE WILL RECOVER A LITTLE BY FRIDAY. WITH CONTINUED WEST-NORTHWESTERLY MID TO HIGH-LEVEL FLOW, IT WILL NOT TAKE MUCH TO GET THUNDERSTORM DEVELOPMENT TO OUR WEST ON THE HIGHER TERRAIN AND THIS ACTIVITY COULD PROGRESS INTO OUR FCST AREA DURING THE AFTERNOON AND EVENING GIVEN THE WEAK BUT PERSISTENT ZONAL MOMENTUM. DAYS 3-7... FEW CHANGES BEING MADE TO THE MEDIUM RANGE GRIDS TODAY AS FORECAST APPEARS TO BE ON TRACK WITH RESPECT TO THE LATEST GUIDANCE FROM NWP. FRONT THAT HAD PUSHED SOUTH TODAY INTO THE TEXAS PANHANDLE AND WESTERN OKLAHOMA WILL BEGIN ITS SLOW RETREAT NORTHWARD BACK INTO WESTERN KANSAS BY FRIDAY AND WILL KEEP SLIGHT CHANCE POPS IN THE FORECAST NEAR THIS FRONTAL ZONE. AS THE FRONT LIFTS NORTH IT WILL WEAKEN WITH FRONTOGENESIS BECOMING FOCUSED MUCH FARTHER NORTH ACROSS THE NORTHERN PLAINS. BY SATURDAY EVERYONE SHOULD SEE SOUTHERLY WINDS WITH H85 TEMPS BACK INTO THE +30 TO +32C RANGE (PER GFS). THE ECMWF CONTINUES TO BE MUCH COOLER WITH RESPECT TO THE H85-7 TEMPERATURES AND AM REALLY NOT BUYING INTO THIS GIVEN STRENGTH OF THE ANTICYCLONE IN PLACE ACROSS OKLAHOMA AND WEST TEXAS AND THE DDC FA ABOVE 592 DAM H5 HEIGHTS CLOSE TO THE ANTICYCLONE CENTER. BY EARLY NEXT WEEK...THE H5 ANTICYCLONE CENTER WILL SHIFT SLOWLY EAST AS A TROUGH ACROSS CALIFORNIA TRIES TO MAKE A PUSH INTO THE DESERT SOUTHWEST AND INTERMOUNTAIN WEST REGION. THE HIGH SUMMERTIME HEIGHTS TO THE EAST ACROSS THE SOUTHERN PLAINS HOWEVER WILL PREVENT THIS TROUGH FROM MOVING INTO COLORADO...AND IT SHOULD LIFT NORTHEAST WELL INTO THE NORTHERN ROCKIES AND ADJACENT HIGH PLAINS EARLY NEXT WEEK. PERSISTENCE SHOULD BE THE BEST FORECAST METHOD BEYOND SATURDAY WITH HIGHS IN THE 100 TO 103F RANGE EVERY DAY UNTIL DAY 7 (NEXT WEDNESDAY). && .AVIATION... HAVE GONE MUCH MORE CONSERVATIVE IN THE CONVECTIVE FORECAST FOR THE THREE TAF SITES AS SURFACE HIGH WILL INFLUENCE SOUTHWEST KANSAS THIS EVENING AND TONIGHT. ANY STORMS THAT FORM ACROSS EASTERN COLORADO WILL MOST LIKELY REMAIN WEST AND NORTHWEST OF TAF SITES. AN ISOLATED CB CANNOT BE RULED OUT IN THE 23Z TO 04Z TIME FRAME THIS EVENING, HOWEVER, GIVEN THE FAIRLY MOIST BOUNDARY LAYER AND THE EMERGENCE OF AN AFTERNOON CUMULUS FIELD STARTING TO DEVELOP AROUND KHYS. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 93 68 93 / 10 20 30 20 GCK 65 92 66 92 / 10 20 30 20 EHA 65 90 69 92 / 20 30 30 10 LBL 65 92 69 93 / 20 30 30 10 HYS 66 92 67 93 / 0 10 20 20 P28 68 94 71 94 / 10 10 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 144 PM CDT WED AUG 4 2010 KSZ030-031-043>046-061>066-074>081-084>090-050600- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 144 PM CDT WED AUG 4 2010 /1244 PM MDT WED AUG 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT WEST OF A LINE FROM ENGLEWOOD TO CIMARRON TO DIGHTON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
Rainfall of 3.00 was reported.
Rainfall of 3.50 was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259094, 259095.